Citation: Anonymous. "Cranky to Blissful in 60 Seconds: An Experience with Diphenhydramine and Oxycodone (exp75597)". Erowid.org. Dec 10, 2008. erowid.org/exp/75597
I discovered in a hospital setting that IV diphenhydramine greatly multiplied the euphoriant/anxiolytic effects of IV oxycodone; I went from cranky to blissful in about 60 sec. I don't know whether that was potentiation or an independent effect of the diphenhydramine. I'm not familiar with diphenhydramine enough to know whether that drug is known to have euphoriant/anxiolytic effects?
A friend suggested that the euphoria might have been related simply to a lessening of opiod-side effects, but that doesn't match my experience.
I'd had some throat surgery, and my usual post-nasal drip was making the post-op discomfort worse than normal. I was cranky because a screw-up in getting the orders written meant that I'd waited about three hours for pain relief, with the pain getting worse in the process. The oxycodone turned off the pain fairly quickly, without producing any nausea, itching, malaise, or anxiety (I've had anxiety and malaise with morphine, but not with any other opiate/opioid), but I was still annoyed about having been made to wait. Then the diphenhydramine (which was prescribed to turn off the post-nasal drip) went in, and I was in love with all the world.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.